MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120805FP
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 120805f embolectomy catheter was returned for evaluation.The customer report of holes visible on the balloon was confirmed.Balloon latex appeared deteriorated.Multiple cracks and tears were evident on balloon latex.Leakage was observed through the tears on the balloon.Both balloon windings were intact.Balloon latex was released from proximal winding to check balloon edges at the tears.The edges did not appear to match at the tears.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.Catheter body and stylet were also found kinked near 40cm mark.No other visible damage was observed from catheter body.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.The storage conditions for these catheters are specified in the ifu.A capa was previously initiated and used as reference in the evaluation as it addresses the "balloon - latex deterioration" failure for the embolectomy models with a vascupouch packaging.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.The capa resulted into a voluntary field correction action that instructed customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.The device history record review was completed and all manufacturing inspections passed with no non conformances.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the fogarty embolectomy catheter "balloon was open and deployed" inside the patient and started leaking.Once the balloon was tested outside of the patient holes were visible on the balloon.The catheter was not expired.There was no allegation of patient injury.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
* 
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21229477
Report Number2015691-2025-00448
Device Sequence Number15525124
Product Code DXE
UDI-Device Identifier00690103205220
UDI-Public(01)00690103205220(17)240308(11)211208(10)64110624
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model Number120805FP
Device Lot Number64110624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown